MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SIZE 4 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH SIZE 4 ACCOLADE II 132 DEG; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6720-0435
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Unequal Limb Length (4534)
Date of Event 10/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Reported event: an event regarding limb length discrepancy involving an accolade stem was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a primary right and left total hip arthroplasty because i was able to review x-rays with the implants in place.I can also confirm that the patient underwent revision of the left total hip arthroplasty in order to shorten the limb because of a significant leg length discrepancy postoperatively because i was able to review the operation report and the post revision x-rays.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of leg length discrepancy following total hip arthroplasty are multi factorial, including surgical technique, preoperative planning, and whether or not the preoperative plan was executed correctly.Since robotic assistance was utilized, the robotic protocol should be analyzed to make sure that there were no errors in execution of the preoperative plan.I would not assign any causality to the patient or the implants.N.B.Any and all explanted parts or prostheses should be submitted to stryker engineers for complete metallurgical and/or microscopic evaluation and analysis." -product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to leg length discrepancy.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a primary right and left total hip arthroplasty because i was able to review x-rays with the implants in place.I can also confirm that the patient underwent revision of the left total hip arthroplasty in order to shorten the limb because of a significant leg length discrepancy postoperatively because i was able to review the operation report and the post revision x-rays.Root cause analysis: the root cause of this event cannot be determined with certainty.The causes of leg length discrepancy following total hip arthroplasty are multi factorial, including surgical technique, preoperative planning, and whether or not the preoperative plan was executed correctly.Since robotic assistance was utilized, the robotic protocol should be analyzed to make sure that there were no errors in execution of the preoperative plan.I would not assign any causality to the patient or the implants.N.B.Any and all explanted parts or prostheses should be submitted to stryker engineers for complete metallurgical and/or microscopic evaluation and analysis." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
This pi is for the revision 2 days post implantation.We had a mako rtha 4.1case in which we followed the robotic plan to match the other side.After the surgery, doctor reported one leg being 1.5 cm longer than the other.Patient was extremely unhappy and we had to proceed with a revision.Patient had lots of soft tissue issues and pelvic rotation that i think was the contributing factor to this discrepancy.However, the compliance department at the hospital wants an official investigation done into this case to make sure this was not a robotic error (associated pi).Doctor has changed his workflow to assess leg lengths prior to surgery and adjust our robotic plan accordingly moving forward.I need this complaint expedited as the compliance department of the hospital is waiting for the results of this.

Brand Name
SIZE 4 ACCOLADE II 132 DEG
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
juana hiciano
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key23463157
Report Number0002249697-2025-01296
Device Sequence Number8945743
Product Code LPH
UDI-Device Identifier04546540664471
UDI-Public04546540664471
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K143085
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/04/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number6720-0435
Device Lot Number27097453A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/09/2025
Initial Report FDA Received Date11/04/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/18/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age60 YR
Patient SexFemale